Jump to content
Usced09

Usced09: new to AD WD - is this normal?

Recommended Posts

Usced09
Posted (edited)

Hello to all of my fellow ADWD allies! My name is Chelsea and as you read you’ll see a lot of the same, but also I want to talk about a WD symptom that I haven’t really seen too much of :( I apologize for the length but what’s a community for if not to know and support each other? :)

 

I’ve suffered with mental health since I was 15...I am now 32.  Throughout those years I’ve been on Sertraline (in college but have NO memory of it’s effects or withdrawal) and then Prozac, which for some reason was a walk in the park to discontinue, and most recently, about 3 years ago, started Lexapro and Wellbutrin.  The doctor that prescribed me the Lex and Well was the first doctor to ever, EVER listen to me, talk to me about my history since 15 y/o and give me an official diagnosis: Major Depressive Disorder.  Y’all, I was low...and when I say she saved my life I mean it.  I hold no ill regard for her lack of educating me of coming off the meds, but I’ll get to that. I also have zero regret about taking these meds, because like I said, they saved my life and also my marriage. 

 

Here’s where it gets iffy for me.  

 

Before finding this forum I didn’t know that there were major issues with fast tapering...the timetable my doc gave me was, to ME, a reasonable taper time (because I didn’t know any different and I trusted this woman).  I was on 20mg Lexapro.  My time table was: cut in half, 10mg for 2 weeks, then half that pill to 5mg for 2 weeks, then 5mg every other day, then 5mg every 3 days, and so on until 1/4 pill one day a week for 2 weeks and then done.  All in all that took me about 2.5-3 months.  I have now been completely “off” lexapro for about 4-5 weeks.  During tapering and the last 5 weeks I have mentally felt well, I know, honeymoon period, and also still on Wellbutrin.  However, about 2 weeks completely off, I got a sinus infection.  But it wasn’t like the other sinus infections I’ve had- this one seemed to be mostly in my ears and jaw, but still in my face and mucus like usual.  Then the ringing in my ears started while also feeling clogged in my ears.  Went to the doc, had a fever, was prescribed antibiotics for sinus infection.  That was a month ago... then I started feeling like the SI was coming back because my JAW started aching terribly and the clogged/ringing ears were back.  Went back to doc, got more antibiotics and steroids.  And now I’m here because while looking up symptoms of WD, I came across an article that named Tinnitus.  After a fall down the internet rabbit hole I ended up here at SA and was shocked to see how many people have been affected in their ears with WD. 

 

I also learned about reinstating here, however, the reason I decided to go off my meds is because I will be trying for a baby in January 2020.  Therefore, that’s not an option for me. 

 

Since I feel I am early on in my WD compared to a lot of other allies on here, I have to admit after reading others stories I feel some fear about the long road ahead.  Any advice on preparing myself for what’s to (unfortunately) come?

 

Some other questions I have are:

 

Is anyone feeling such pressure and/or pain in their lower jaw???? The tension also seems to travel to my throat and like I mentioned above, my ears are clogged and ringing.  I feel like I’m going crazy because, HOW could these meds cause such PHYSICAL reaction?! I also can’t get rid of knots and pain in my neck and shoulders.

 

Why isn’t OTC pain killers helping ANY of this pain in my jaw and neck/shoulder?

 

In your opinion, when should I begin tapering off my 2nd AD, Wellbutrin? 

 

Does FT produce more chances of developing *permanent* damages to the body compared with recommended tapering? I have this fear that my FT was so traumatic to my body that my jaw and ears just kind of... broke. 

 

I’ve read that an anti inflammatory diet has the potential to do wonders for withdrawal- does anyone have any success (little as it may be) with this? 

 

I appreciate any and all advice and education... this website truly is amazing!

Edited by Shep
added username to title, decreased font size

Share this post


Link to post
Altostrata

Welcome, Usc.

 

Yes, tinnitus can be a withdrawal symptom, but you also had a real fever, which is not. Did your doctor confirm the infection with a swab for bacteria? That would be the correct antecedent to prescribing antibiotics.

 

Unfortunately, an ear infection can also cause tinnitus -- and so can antibiotics. So it's very unclear whether your tinnitus is withdrawal symptoms. You might still have an infection, you might ask for a swab for bacteria to verify.

 

One way you can tell if your tinnitus is withdrawal-related is to take a very small amount of Lexapro, such as 0.5mg, and see if the symptoms stop. If they do, you'd stabilize on that tiny bit for a while, then taper off by miniscule amounts. Lexapro comes in a liquid for titration, see Tips for tapering off Lexapro (escitalopram)

 

A very small dose of Lexapro is less likely to harm a baby than a normal dose, and it's possible you'd be off it by the time you're pregnant.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy